Alert archive / Kansas / Wind Advisories in 2025

Wind Advisory 11, NWS Wichita, KS

November 28, 202526 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 28, 2025, 12:25 PM CST for 26 counties in Kansas. It took effect at Nov 29, 2025, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2025, 12:25 PM CST (18:25 UTC)
In effect from
Nov 29, 2025, 9:00 AM CST
Expired
Nov 29, 2025, 6:00 PM CST
In force
9 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

995 
WWUS73 KICT 281825
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1225 PM CST Fri Nov 28 2025

KSZ032-033-047-048-050-067-082-091-291200-
/O.NEW.KICT.WI.Y.0011.251129T1500Z-251130T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper-
Including the cities of Hutchinson, Great Bend, Kingman, Sylvan
Grove, Ellsworth, Lincoln, Sterling, Russell, Lyons, Attica,
Harper, Wilson, and Anthony
1225 PM CST Fri Nov 28 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Barton, Ellsworth, Lincoln, Rice, Russell, Harper, 
  Kingman, and Reno Counties.

* WHEN...From 9 AM to 6 PM CST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Christo
4 follow-up statements
452 
WWUS73 KICT 282008
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
208 PM CST Fri Nov 28 2025

KSZ049-051>053-068-083-092-291015-
/O.EXA.KICT.WI.Y.0011.251129T1500Z-251130T0000Z/
Saline-McPherson-Marion-Chase-Harvey-Sedgwick-Sumner-
Including the cities of McPherson, Park City, Derby, Newton,
Cottonwood Falls, Peabody, Marion, Haysville, Wichita,
Wellington, Strong City, Bel Aire, Valley Center, Hillsboro, and
Salina
208 PM CST Fri Nov 28 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Chase, Marion, McPherson, Saline, Harvey, Sedgwick, and 
  Sumner Counties.

* WHEN...From 9 AM to 6 PM CST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ032-033-047-048-050-067-082-091-291015-
/O.CON.KICT.WI.Y.0011.251129T1500Z-251130T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper-
Including the cities of Wilson, Lincoln, Sylvan Grove, Sterling,
Anthony, Harper, Attica, Hutchinson, Russell, Ellsworth, Lyons,
Great Bend, and Kingman
208 PM CST Fri Nov 28 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Barton, Ellsworth, Lincoln, Rice, Russell, Harper, 
  Kingman, and Reno Counties.

* WHEN...From 9 AM to 6 PM CST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
663 
WWUS73 KICT 290802
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
202 AM CST Sat Nov 29 2025

KSZ069>072-093>096-098>100-292215-
/O.EXA.KICT.WI.Y.0011.251129T1500Z-251130T0000Z/
Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Augusta, Neodesha, Fredonia, Winfield,
Coffeyville, Moline, Grenola, Humboldt, Chanute, Independence,
Howard, Rose Hill, Yates Center, Sedan, El Dorado, Iola, Andover,
Madison, Parsons, Cedar Vale, Arkansas City, Eureka, and Longton
202 AM CST Sat Nov 29 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ032-033-047>053-067-068-082-083-091-092-292215-
/O.CON.KICT.WI.Y.0011.251129T1500Z-251130T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Kingman-Sedgwick-Harper-Sumner-
Including the cities of Bel Aire, Marion, Strong City, Ellsworth,
Valley Center, Sylvan Grove, Cottonwood Falls, Newton, Derby,
Russell, Anthony, Hillsboro, Kingman, Wichita, Wellington,
Sterling, Harper, Hutchinson, Attica, McPherson, Great Bend,
Lincoln, Lyons, Haysville, Park City, Salina, Peabody, and Wilson
202 AM CST Sat Nov 29 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM 
CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Jakub
946 
WWUS73 KICT 292026
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
226 PM CST Sat Nov 29 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300000-
/O.CON.KICT.WI.Y.0011.000000T0000Z-251130T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Wichita, Russell, Augusta, Great Bend,
Hillsboro, Humboldt, Rose Hill, Newton, Eureka, Iola, Salina,
Chanute, Attica, Ellsworth, Hutchinson, Cedar Vale, Longton,
Cottonwood Falls, Madison, Kingman, Andover, Lyons, Fredonia,
Winfield, Coffeyville, Wilson, Strong City, Peabody, Arkansas
City, Howard, Derby, Valley Center, McPherson, Marion,
Independence, Sterling, Moline, Neodesha, Yates Center, Sedan,
Wellington, Lincoln, Haysville, Bel Aire, El Dorado, Grenola,
Parsons, Park City, Sylvan Grove, Anthony, and Harper
226 PM CST Sat Nov 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
533 
WWUS73 KICT 292354
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
554 PM CST Sat Nov 29 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300100-
/O.EXP.KICT.WI.Y.0011.000000T0000Z-251130T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Lincoln, Iola, Marion, Russell, Salina,
Ellsworth, Hutchinson, Humboldt, Wichita, Coffeyville, Park City,
Harper, Moline, Great Bend, Kingman, Eureka, Cottonwood Falls,
Augusta, El Dorado, Sterling, Rose Hill, McPherson, Independence,
Parsons, Lyons, Winfield, Valley Center, Peabody, Madison,
Newton, Bel Aire, Longton, Derby, Wellington, Chanute, Andover,
Sylvan Grove, Howard, Yates Center, Sedan, Haysville, Arkansas
City, Attica, Neodesha, Strong City, Grenola, Anthony, Fredonia,
Hillsboro, Cedar Vale, and Wilson
554 PM CST Sat Nov 29 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

$$

WI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 28, 12:09 PM CST, 16 minutes earlier. Its key messages:

  • Rain chances for tonight with a brief rain/snow mix possible over central Kansas Saturday morning
  • Gusty northwest winds reaching advisory levels behind cold frontal passage looks favorable on Saturday
  • A second weather system has a 30-50% chance for 1" or greater snowfall to affect mainly central/south central Kansas for late Sunday night into Monday
Area forecast discussion, Nov 28, 12:09 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1209 PM CST Fri Nov 28 2025

.KEY MESSAGES...

- Rain chances for tonight with a brief rain/snow mix possible
  over central Kansas Saturday morning

- Gusty northwest winds reaching advisory levels behind cold
  frontal passage looks favorable on Saturday

- A second weather system has a 30-50% chance for 1" or greater
snowfall to affect mainly central/south central Kansas for late
Sunday night into Monday

&&

.DISCUSSION...
Issued at 228 AM CST Fri Nov 28 2025

Current satellite water vapor imagery shows a fleet-footed upper
level wave moving east across the northwestern states. This
wave will spark off light rain showers across the area tonight
into Saturday. Also can't rule out a few weak thunderstorms
with some elevated instability predicted(strong or severe
storms not anticipated). Meanwhile a strong cold front will
surge southward across Kansas Saturday morning with a decent
signature for deeper adiabatic mixing tapping into stronger wind
speeds aloft. The signal from ECMWF EFI(index 0.8 for wind
speeds) and HREF model solution has greater than 60% probability
of northwest winds surpassing 30mph. This could result in a
wind advisory being hoisted across central/south central Kansas.
In addition, there is a chance that a brief period of light
rain/snow mix could affect central Kansas Saturday morning as
the colder air surges southward. No snow accumulation is
expected with this upper level system.

Much colder air will overspread the region for Sunday into
Monday with below normal temperatures. Wind chills will drop
into the the single digits for early Sunday morning. A second
upper level wave will eject from the Rockies and move eastward
across Kansas on Monday. This wave will be stronger than the
previous system with model guidance suggesting a 30-50% chance
of 1" or greater snowfall affecting mainly central/south central
Kansas late Sunday night-Monday. Dry with colder than normal
temperatures will prevail for Tuesday- Friday next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1125 AM CST Fri Nov 28 2025

Clouds will gradually lower as we move into the late afternoon
and evening hours with reduced flight categories (low cigs)
likely by this evening. MVFR cigs this evening may gradually
lower into IFR/LIFR towards morning. We expected shower activity
to also expand in coverage after 07-09Z, especially for areas
east of I-135. A brief rain/snow mix could develop at times in
central KS on Sat morning but higher probabilities are expected
to remain north and east of the area. A cold front will arrive
early on Sat shifting winds to the northwest. Speeds of 35-45
mph will be common in central and parts of south central KS on
Sat.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...CDJ
AVIATION...MWM
Hazardous weather outlook, Nov 28, 3:09 AM CST, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
309 AM CST Fri Nov 28 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-290915-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
309 AM CST Fri Nov 28 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated thunderstorms are possible Saturday morning, strong or
severe storms are not expected. Rain may mix with snow across
portions of central and south central Kansas on Saturday morning
into the early afternoon. Little to no accumulation is expected at
this time.

Northwesterly wind gusts may approach 45 mph at times across
portions of central and south central Kansas on Saturday.

Wind chills early Sunday morning will be in the single digits across
central Kansas.

Snow chances will return to the area on Monday with confidence
increasing for some accumulations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

Nearby

Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.